Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

I’m diabetic (under control), BP has risen significantly over the

User rating for this question
Very Good
Answered by

Cardiologist
Practicing since : 2001
Answered : 4767 Questions
Question
I’m diabetic (under control), BP has risen significantly over the past two weeks - endocrinologist increased the BP med and it came down slightly.....I have severe onset of a headache in the past two weeks as well. Comes on very quickly and is intense.....my GP is booked (flu season) - I can see the PA...should I wait to see PA or does this warrant an ER visit? I have also had heart by-pass (roughly 10 yrs. ago) and keep a yearly check up with the cardiologist?
Thu, 8 Feb 2018 in Hypertension and Heart Disease
 
 
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome on Healthcaremagic!

I passed carefully through your question and would explain that your headaches could be related to the blood pressure fluctuations.

For this reason, I would recommend you to closely monitor your blood pressure values.

Do you have any other symptoms like nasal congestion? This could indicate a sinus infection.
Where is the headache located? Is is like pressure type or throbbing?

What is your current anti-hypertensive therapy? Headache could be an adverse effect of many drugs too.

If the headaches persist and are not related to high blood pressure values, I recommend consulting with your PA for a careful physical exam and some tests:

-a chest X ray study
- a resting ECG
- complete blood count
- PCR, ESR for inflammation
- blood electrolytes for any imbalance
- thyroid hormone levels for thyroid gland dysfunction
- fasting glucose.

A brain CT scan may be needed if the headaches persist.

You should discuss with your PA on the above tests.

Hope to have been helpful!

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor